Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 221, NWS Atlanta, GA

April 22, 2005Bartow County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 22, 2005, 8:53 PM EDT for Bartow County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2005, 8:53 PM EDT (00:53 UTC)
Expired
Apr 22, 2005, 9:30 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 6:40 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2005-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 485 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2005-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
485 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
987 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 230053
SVRFFC
GAC015-230130-
/O.NEW.KFFC.SV.W.0221.050423T0053Z-050423T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EDT FRI APR 22 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 930 PM EDT

* AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 7 MILES WEST OF
  ADAIRSVILLE...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PINE
  LOG...FUNKHOUSER...FOLSOM AND CASSVILLE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3439 8504 3426 8503 3417 8466 3439 8465

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 5:45 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 22, 5:45 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT FRI APR 22 2005

.SHORT TERM...HAVE HAD A BUSY DAY WITH SEVERE WEATHER. AREA OF
THUNDERSTORMS CURRENTLY TRACKING SOUTHEAST ACROSS THE CWA WITH SOME
DRYING ACROSS THE NORTHWEST. MAIN UPPER TROUGH EXPECTED BY 06Z...SO
MAY BE SOME REDEVELOPMENT. HAVE LEFT CHANCE TO LIKELY POPS FOR THE
NIGHT. WITH DEEP TROUGH SATURDAY...STRONG WINDS AND COLD AIR
ADVECTION WILL TAKE PLACE. WIND ADVISORY MAY BE NEEDED FOR TOMORROW.
TEMPERATURES IN THE 30S POSSIBLE FOR TOMORROW NIGHT AND NEXT SHIFTS
MAY HAVE TO CONSIDER A FREEZE WARNING. DEEP COLD POOL CROSSING THE
CWA SATURDAY AND HAVE LEFT IN THE MENTION OF CONVECTION...BUT MOSTLY
EXPECTING A CHANCE OF SHOWERS.

.LONG TERM...DRY AND COOL FOR THE FIRST OF THE WEEK. SOME WEAK WAVES
IN THE WESTERLY FLOW FOR TUESDAY AND WEDNESDAY...SO LEFT IN THE
MENTION OF SHOWERS AND THUNDERSTORMS. THURSDAY AND FRIDAY LOOK DRY.

&&

.AVIATION...
RAPIDLY DEEPENING UPPER LOW IN THE OHIO VALLEY BRINGING STRONG TO
SEVERE TSRA TO THE AREA. FIRST LINE OF ACTIVITY/MCS EXITING FAR
SOUTHERN PORTIONS OF CWA AT THIS TIME. A BRIEF RESPITE ACROSS THE
NORTH BEFORE THE NEXT ROUND. ACTUAL FRONTAL SYSTEM AND ASSOCIATED
PVA YET TO PASS. ALREADY SEEING DEVELOPMENT ACROSS IL/W TN...THAT
WILL DEVELOP A LINE THAT SHOULD SWEEP THROUGH THE AREA BETWEEN
00Z-06Z. AFT 06Z...MUCH COLDER...DRIER AIR WILL FILTER INTO THE
CWA...WITH STRONG COLD ADVECTION. EXPECT CONSIDERABLE WRAP AROUND
MOISTURE AND SOME SHRA NC/NE GA WITH COLD AIR ALOFT INTO THE
AFTERNOON HOURS SAT. CLEARING WILL OCCUR AFT 00Z SUN.

CEILINGS...GENERALLY MVFR-VFR THIS EVENING OUTSIDE OF SHRS/TSRA
ACTIVITY. BRIEF PERIOD OF IFR POSSIBLE WITH BRIEF LINE OF EXPECTED
CONVECTIVE ACTIVITY THIS EVENING. MVFR CIGS WILL PREVAIL LATE
TONIGHT THROUGH EARLY AFTERNOON SAT.

VISIBILITY...GENERALLY VFR...EXCEPT LOCALLY IFR IN SHRA/TSRA THIS
EVENING. SOME MVFR POSSIBLE IN BRIEF SHRA NC/NE GA SAT
AFTERNOON...BUT THIS WILL MAINLY BE IN THE MOUNTAINS OF NE GA AND
NOT IN THE ATL OR AHN TAF SITES.

WX...EXPECT STRONG TO SEVERE NE-SW ORIENTED SQUALL LINE...ALBEIT
BRIEF...OF TSRA TO AFFECT MOST TAF SITES BETWEEN 00Z-06Z. MAIN
THREAT WILL BE 0.5-1.0 INCH HAIL AND WINDS GUSTS TO 50KTS. ISOLD
SHRA POSSIBLE MAINLY N-NE OF ATL AND AHN 15Z-20Z SAT.

WINDS...INITIALLY...IN ADVANCE OF EXPECTED SQUALL LINE THIS
EVENING...WINDS WILL BE MOSTLY SW 5-10KTS. WINDS GUSTS TO 50KTS
POSSIBLE WITH POSSIBLE SVR SQUALL LINE 00Z-06Z THIS EVENING. WINDS
GENERALLY 260-280 10-15KTS OVERNIGHT...BUT INCREASING RAPIDLY AROUND
12Z TO 15-20KTS WITH GUSTS 25-30KTS AFT 12Z. WIND WILL BE THE MOST
SIGNIFICANT TAF ISSUE FOR SATURDAY...ESPECIALLY FOR ATL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         55  60  37  57 /  40  30  10  10
ATHENS          56  62  37  57 /  60  30  10  10
GAINESVILLE     55  59  36  57 /  40  30  10  10
ROME            53  62  35  59 /  50  20  10  10
COLUMBUS        59  66  39  63 /  60  30  10  10
MACON           59  67  38  61 /  60  30  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

41/RAB
Hazardous weather outlook, Apr 22, 7:46 PM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT FRI APR 22 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
746 PM EDT FRI APR 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...FRIDAY NIGHT.

...SCATTERED SEVERE THUNDERSTORMS EXPECTED UNTIL MIDNIGHT NORTH
CENTRAL AND NORTHWEST GEORGIA...

.SYNOPSIS...
AN INTENSIFYING UPPER LOW ACROSS THE OHIO VALLEY WILL MOVE SOUTHEAST
TOWARD GEORGIA THROUGH EARLY SATURDAY. A STRONG COLD FRONT WILL ALSO
ACCOMPANY THIS SYSTEM AND MOVE INTO GEORGIA SHORTLY AFTER MIDNIGHT.
ONE ROUND OF STRONG TO SEVERE THUNDERSTORMS MOVED THROUGH THE STATE
FRIDAY AFTERNOON...AND ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL
ACCOMPANY THE COLD FRONT INTO NORTH AND WEST GEORGIA THROUGH
MIDNIGHT.

.PRIMARY HAZARD...
THE PRIMARY HAZARD FROM THUNDERSTORMS THROUGH MIDNIGHT WILL BE LARGE
HAIL...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND LOCALLY HEAVY RAIN.
WHILE THUNDERSTORMS ARE EXPECTED TO AFFECT ALL OF GEORGIA THIS
EVENING AND EARLY TONIGHT...THE MAIN THREAT FOR ADDITIONAL SEVERE
THUNDERSTORMS WILL BE NORTHWEST OF A LINE FROM HIAWASSEE...TO
ATLANTA...TO COLUMBUS.

.DISCUSSION...
A COMPLEX OF THUNDERSTORMS WHICH MOVED ACROSS NORTH AND CENTRAL
GEORGIA FRIDAY AFTERNOON HELPED TO STABILIZE THE ATMOSPHERE SOME.
HOWEVER...AS STRONG DYNAMICS AND MODERATE INSTABILITY APPROACH THE
AREA IN ASSOCIATION WITH A STRONG UPPER TROUGH AND COLD
FRONT...RENEWED THUNDERSTORM DEVELOPMENT WAS BEING OBSERVED ACROSS
NORTHEAST ALABAMA AND NORTHWEST GEORGIA. WITH AMPLE INSTABILITY AND
DYNAMICS IN PLACE...SOME OF THESE THUNDERSTORMS WILL BE SEVERE
THROUGH MIDNIGHT. AFTER MIDNIGHT...THE AIR MASS WILL RAPIDLY BECOME
MORE STABLE AND THE BEST INSTABILITY WILL PUSH SOUTH INTO SOUTHERN
GEORGIA AND ALABAMA.  SEVERE THUNDERSTORMS SHOULD END AROUND
MIDNIGHT.

.OTHER HAZARDS...
A COMPLEX OF THUNDERSTORMS WHICH MOVED SLOWLY ACROSS MIDDLE GEORGIA
THIS AFTERNOON DUMPED SEVERAL INCHES OF RAIN ACROSS THE AREAS FROM
COLUMBUS...TO VIENNA...TO ABBEVILLE. ADDITIONAL THUNDERSTORMS LATER
TONIGHT MAY QUICKLY RESULT IN FLOODING OF LOW-LYING AND FLOOD PRONED
AREAS WITHIN THIS REGION OF THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS...ESPECIALLY ACROSS NORTHWEST GEORGIA
AND NORTH CENTRAL GEORGIA...WILL NEED TO REMAIN ACTIVATED UNTIL
MIDNIGHT. SPOTTERS AND EMERGENCY MANAGERS IN OTHER AREAS OF THE
STATE...ESPECIALLY MIDDLE GEORGIA...WILL NEED TO REMAIN ALERT UNTIL
MIDNIGHT FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...SATURDAY THROUGH FRIDAY.
STRONG...GUSTY WINDS OF 15 TO 25 MPH WITH GUSTS IN EXCESS OF 30 MPH
CAN BE EXPECTED TO DEVELOP ACROSS MUCH OF GEORGIA BY MID-MORNING
SATURDAY AND CONTINUE UNTIL SUNSET. FOR THE PERIOD SUNDAY THROUGH
MONDAY...HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED. THERE WILL BE
ANOTHER CHANCE OF THUNDERSTORMS TUESDAY THROUGH WEDNESDAY. HAZARDOUS
WEATHER CONDITIONS ARE NOT EXPECTED FOR THE PERIOD THURSDAY THROUGH
FRIDAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

RAB

In the hours before

Special weather statement, Apr 22, 7:26 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
726 PM EDT FRI APR 22 2005

GAZ110-230000-

726 PM EDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN TELFAIR COUNTY UNTIL 800 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG
THUNDERSTORM OVER CHINA HILL...MOVING SOUTHEAST AT 25 MPH.

RAINFALL AMOUNTS OF UP TO AN INCH CAN BE EXPECTED WITH THIS STORM OVER
THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, Apr 22, 7:48 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
748 PM EDT FRI APR 22 2005

GAZ103>105-107>111-230045-

748 PM EDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN WILCOX...TELFAIR...SUMTER...WEBSTER...WHEELER...PULASKI...DODGE
AND DOOLY COUNTIES UNTIL 845 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS FROM AROUND PRESTON TO AMERICUS AND EAST ACROSS
VIENNA...CORDELE...ROCHELLE...ABBEVILLE...MCREA AND LUMBER CITY.
THESE STORMS WERE MOVING EAST AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Apr 22, 7:49 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             VIENNA                  32.09N 83.79W
04/22/2005  1.00 INCH        DOOLY              GA   PUBLIC

0700 PM     HAIL             5 SW VIENNA             32.04N 83.85W
04/22/2005  0.88 INCH        DOOLY              GA   COUNTY OFFICIAL

0710 PM     HAIL             VIENNA                  32.09N 83.79W
04/22/2005  0.88 INCH        DOOLY              GA   PUBLIC

&&

EA
Local storm report, Apr 22, 7:58 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HAIL             BYRON                   32.65N 83.76W
04/22/2005  0.75 INCH        PEACH              GA   PUBLIC

1210 PM     HAIL             FORT VALLEY             32.55N 83.89W
04/22/2005  0.75 INCH        PEACH              GA   PUBLIC

1210 PM     HAIL             CARROLLTON              33.58N 85.08W
04/22/2005  1.00 INCH        CARROLL            GA   PUBLIC

1245 PM     HAIL             MARGRET                 34.75N 84.15W
04/22/2005  1.00 INCH        FANNIN             GA   PUBLIC

0100 PM     TSTM WND DMG     CLEVELAND               34.60N 83.76W
04/22/2005                   WHITE              GA   PUBLIC

            NUMEROUS TREES DOWN

0100 PM     HAIL             CLEVELAND               34.60N 83.76W
04/22/2005  1.00 INCH        WHITE              GA   PUBLIC

0100 PM     HAIL             10 NNW GREENVILLE       33.16N 84.78W
04/22/2005  0.88 INCH        MERIWETHER         GA   PUBLIC

0110 PM     TSTM WND GST     CARROLLTON              33.58N 85.08W
04/22/2005  50 MPH           CARROLL            GA   TRAINED SPOTTER

0110 PM     HAIL             DOUGLASVILLE            33.75N 84.75W
04/22/2005  0.75 INCH        DOUGLAS            GA   PUBLIC

0112 PM     HAIL             8 NE CARROLLTON         33.67N 84.98W
04/22/2005  0.75 INCH        CARROLL            GA   PUBLIC

0115 PM     HAIL             DOUGLASVILLE            33.75N 84.75W
04/22/2005  0.75 INCH        DOUGLAS            GA   PUBLIC

0115 PM     HAIL             HOGANSVILLE             33.17N 84.90W
04/22/2005  1.00 INCH        TROUP              GA   PUBLIC

0120 PM     HAIL             CUMMING                 34.21N 84.14W
04/22/2005  1.00 INCH        FORSYTH            GA   PUBLIC

0125 PM     HAIL             CARROLLTON              33.58N 85.08W
04/22/2005  0.75 INCH        CARROLL            GA   PUBLIC

0140 PM     HAIL             TUCKER                  33.85N 84.22W
04/22/2005  0.75 INCH        DEKALB             GA   PUBLIC

0200 PM     HAIL             GRAYSON                 33.89N 83.96W
04/22/2005  0.75 INCH        GWINNETT           GA   PUBLIC

0200 PM     HAIL             LOGANVILLE              33.84N 83.90W
04/22/2005  0.75 INCH        WALTON             GA   PUBLIC

0202 PM     HAIL             AUBURN                  34.01N 83.83W
04/22/2005  0.88 INCH        BARROW             GA   PUBLIC

0205 PM     HAIL             LOGANVILLE              33.84N 83.90W
04/22/2005  0.88 INCH        WALTON             GA   PUBLIC

0205 PM     HAIL             LOGANVILLE              33.84N 83.90W
04/22/2005  0.75 INCH        WALTON             GA   PUBLIC

0212 PM     FUNNEL CLOUD     LA GRANGE               33.04N 85.03W
04/22/2005                   TROUP              GA   PUBLIC

            TWO FUNNEL CLOUD SIGHTINGS

0220 PM     HAIL             MILNER                  33.11N 84.20W
04/22/2005  0.75 INCH        LAMAR              GA   PUBLIC

            SEVERAL LARGE TREE LIMBS DOWN

0250 PM     HAIL             THOMASTON               32.89N 84.33W
04/22/2005  0.75 INCH        UPSON              GA   PUBLIC

0300 PM     HAIL             3 S THOMASTON           32.85N 84.33W
04/22/2005  0.88 INCH        UPSON              GA   EMERGENCY MNGR

0305 PM     TSTM WND DMG     LEXINGTON               33.87N 83.11W
04/22/2005                   OGLETHORPE         GA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN

0305 PM     HAIL             FORSYTH                 33.03N 83.94W
04/22/2005  0.75 INCH        MONROE             GA   PUBLIC

0317 PM     HAIL             REYNOLDS                32.56N 84.10W
04/22/2005  1.00 INCH        TAYLOR             GA   PUBLIC

0319 PM     TSTM WND DMG     ZEBULON                 33.10N 84.34W
04/22/2005                   PIKE               GA   COUNTY OFFICIAL

            COUPLE TREES BLOWN DOWN

0400 PM     HAIL             5 S DRY BRANCH          32.73N 83.50W
04/22/2005  0.88 INCH        TWIGGS             GA   PUBLIC

0400 PM     HAIL             GRAY                    33.01N 83.54W
04/22/2005  0.88 INCH        JONES              GA   PUBLIC

0410 PM     HAIL             MARSHALLVILLE           32.46N 83.94W
04/22/2005  0.75 INCH        MACON              GA   PUBLIC

0440 PM     HAIL             DEXTER                  32.43N 83.06W
04/22/2005  0.88 INCH        LAURENS            GA   COUNTY OFFICIAL

0510 PM     HAIL             5 NE COLUMBUS           32.52N 84.91W
04/22/2005  0.88 INCH        MUSCOGEE           GA   PUBLIC

0518 PM     HAIL             LILLY                   32.15N 83.88W
04/22/2005  0.88 INCH        DOOLY              GA   COUNTY OFFICIAL

0535 PM     HAIL             CATAULA                 32.66N 84.87W
04/22/2005  0.75 INCH        HARRIS             GA   PUBLIC

            DIME TO PENNY SIZE HAIL.

0600 PM     TSTM WND DMG     ALAMO                   32.15N 82.78W
04/22/2005                   WHEELER            GA   LAW ENFORCEMENT

            A FEW POWER LINES DOWN DUE TO LARGE LIMBS IN ALAMO.

0600 PM     HAIL             VIENNA                  32.09N 83.79W
04/22/2005  1.00 INCH        DOOLY              GA   PUBLIC

0615 PM     HAIL             BUTLER                  32.56N 84.24W
04/22/2005  0.75 INCH        TAYLOR             GA   LAW ENFORCEMENT

0630 PM     HAIL             ELLAVILLE               32.24N 84.31W
04/22/2005  0.75 INCH        SCHLEY             GA   COUNTY OFFICIAL

            DIME TO PENNY SIZE HAIL.

0635 PM     HAIL             VIENNA                  32.09N 83.79W
04/22/2005  0.88 INCH        DOOLY              GA   PUBLIC

0638 PM     HAIL             BYROMVILLE              32.20N 83.91W
04/22/2005  0.88 INCH        DOOLY              GA   COUNTY OFFICIAL

0700 PM     HAIL             5 SW VIENNA             32.04N 83.85W
04/22/2005  0.88 INCH        DOOLY              GA   COUNTY OFFICIAL

0710 PM     HAIL             VIENNA                  32.09N 83.79W
04/22/2005  0.88 INCH        DOOLY              GA   PUBLIC

0710 PM     HAIL             1 E CORDELE             31.97N 83.75W
04/22/2005  1.75 INCH        CRISP              GA   TRAINED SPOTTER

0712 PM     HAIL             CORDELE                 31.97N 83.77W
04/22/2005  0.88 INCH        CRISP              GA   PUBLIC

&&

EA
Special weather statement, Apr 22, 8:23 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT FRI APR 22 2005

GAZ106-230045-

823 PM EDT FRI APR 22 2005

...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS
IN CRISP COUNTY UNTIL 845 PM EDT...

AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARABI...MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS OF UP TO AN INCH CAN BE EXPECTED WITH THIS STORM OVER
THE NEXT HOUR. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY
REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO
REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF
DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, Apr 22, 8:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
846 PM EDT FRI APR 22 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             FORT OGLETHORPE         34.92N 85.25W
04/22/2005  1.00 INCH        CATOOSA            GA   PUBLIC

0802 PM     HAIL             RINGGOLD                34.92N 85.11W
04/22/2005  1.75 INCH        CATOOSA            GA   PUBLIC

0805 PM     HAIL             TRION                   34.55N 85.31W
04/22/2005  0.88 INCH        CHATTOOGA          GA   PUBLIC

0810 PM     TSTM WND DMG     TRENTON                 34.87N 85.51W
04/22/2005                   DADE               GA   AMATEUR RADIO

            MANY TREES AND SEVERAL POWER LINES BLOWN DOWN.

0815 PM     HAIL             3 S CHICKAMAUGA         34.83N 85.29W
04/22/2005  1.00 INCH        WALKER             GA   AMATEUR RADIO

0822 PM     HAIL             RINGGOLD                34.92N 85.11W
04/22/2005  1.75 INCH        CATOOSA            GA   PUBLIC

&&

EA

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:04 PM EDTTornado WarningFFCChattooga26 min
Apr 22, 8:13 PM EDTSevere Thunderstorm WarningFFCWhitfield35 min
Apr 22, 8:16 PM EDTSevere Thunderstorm WarningFFCCatoosa29 min
Apr 22, 8:29 PM EDTSevere Thunderstorm WarningFFCFloyd31 min
Apr 22, 8:38 PM EDTSevere Thunderstorm WarningFFCMurray37 min
Apr 22, 8:51 PM EDTSevere Thunderstorm WarningFFCGordon24 min
Apr 22, 8:57 PM EDTSevere Thunderstorm WarningFFCFannin48 min
Apr 22, 8:58 PM EDTSevere Thunderstorm WarningFFCFloyd32 min
Apr 22, 9:19 PM EDTSevere Thunderstorm WarningFFCPolk26 min
Apr 22, 9:25 PM EDTSevere Thunderstorm WarningFFCBartow, Paulding35 min
Apr 22, 9:27 PM EDTSevere Thunderstorm WarningFFCFloyd33 min
Apr 22, 9:40 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb35 min
Apr 22, 9:46 PM EDTSevere Thunderstorm WarningFFCHaralson29 min
Apr 22, 9:59 PM EDTSevere Thunderstorm WarningFFCFulton31 min
Apr 22, 10:06 PM EDTSevere Thunderstorm WarningFFCCarroll24 min
Apr 22, 10:12 PM EDTSevere Thunderstorm WarningFFCPaulding33 min
Apr 22, 10:15 PM EDTSevere Thunderstorm WarningFFCCobb15 min
Apr 22, 10:22 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett23 min
Apr 22, 10:42 PM EDTSevere Thunderstorm WarningFFCGwinnett33 min
Apr 22, 10:56 PM EDTSevere Thunderstorm WarningFFCRockdale, Walton34 min
Apr 22, 11:21 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether24 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.